Alert archive / Louisiana / Flash Flood Warnings in 1999

Flash Flood Warning 2, NWS Shreveport, LA

January 22, 1999Webster Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jan 22, 1999, 7:22 AM CST for Webster Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 1999, 7:22 AM CST (13:22 UTC)
Expired
Jan 22, 1999, 11:15 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Webster Parish, LA

The radar

The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 1999-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2024 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 1999-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2024 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 221325
FFWSHV
LAC015-017-031-119-221715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 AM CST FRI JAN 22 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA
  SOUTHEASTERN CADDO PARISH IN NORTHWESTERN LOUISIANA
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA
  SOUTHERN WEBSTER PARISH IN NORTHWESTERN LOUISIANA

* UNTIL 1115 AM CST

* AT 720 AM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY
  HEAVY RAINFALL.  THIS AREA EXTENDED FROM 10 MILES SOUTHEAST OF
  MINDEN TO STONEWALL AND LOGANSPORT. THESES THUNDERSTORMS WERE
  MOVING NORTHEAST AT 25 MPH.

* RADAR HAS INDICATED 5 TO 6 INCHES OF RAIN HAVE FALLEN ACROSS
  THIS AREA...AS  HEAVY RAINS CONTINUED SINCE MIDNIGHT.  AS A
  RESULT LOOK FOR FLOODING OF ROADS THAT MAY LEAD TO CLOSURE.


THIS AREA HAS HAD PERSISTENT HEAVY RAINS FROM SLOW MOVING
THUNDERSTORMS. FLASH FLOODING IS LIKELY. MOTORISTS SHOULD NOT
DRIVE THEIR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD.
DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS.

4/11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 3:00 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Jan 22, 3:00 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST FRI JAN 22 1999

SVR WEATHER IS ONGOING WITH COMPLEX PATTERNS OF DEEP CONVECTION. SQUALL
MOVING THRU NORTH LA AND SOUTH AR WITH NEW DEVELOPMENT EXPLODING BACK
TO THE WEST AND MOVG INTO EAST TX. ACCORDING TO RUC...INTENSITY SHUD
BE PEAKING ABOUT NOW WITH 5H TEMPS -18 TO -20. WINDS AT THIS LEVEL
WILL STRENGTHEN FROM SOUTH AS TROF BASE DEEPENS ALMOST TO THE POINT
OF BENDING BACK ONTO ITSELF. NEW DEVELOPMENT AHEAD OF SQUALLS AND MCS
IN CENTRAL LA ALSO A CONCERN. SOME SIGNIFICANT WIND DAMAGE HAS OCCURRED
IN STORMS AND A FEW REPORTS OF VERY LARGE HAIL.

AVN AND ETA APPEAR MORE IN LINE WITH RUC...WITH NGM FASTER AND FURTHER
SOUTH. LOW CENTER MOVING INTO SW AR THIS AFTERNOON WITH BEST INSTABILITY
CONTINUING ACROSS THIS AREA. THICKNESS DIFLUENCE ALSO ANGLES TOWARDS
THIS DIRECTION BY MIDDAY. TRAILING PREFRONTAL TROF MOVE THRU LA PORTIONS
DURING THE AFTERNOON. SEVERE WEATHER POSSIBLE UNTIL PASSAGE OF THESE
FEATURES. SOME INSTABILITY EVEN IN WESTERLY FLOW BEHIND THESE FEATURES
BUT LIFT LIMITED...SO ANY CONVECTION FAIRLY SHALLOW AFTER FIRST WSHFT.

REAL FRONT MOVE INTO AREA FRI EVENING AND ACCOMPANIED BY TONGUE OF
LOW LEVEL MOISTURE. WITH 540 LINE DROPPING THRU SE OK...COULD SEE A
BRIEF PERIOD OF SNOW FLURRIES EXTREME NW PORTIONS...ALTHOUGH THIS
WOULD MOST LIKELY JUST MISS OUR AREA. AT ANY RATE...SURFACE TEMPS
REMAIN ABOVE FREEZING...BUT WIND CHILL AND LIGHT PCPN MAKE FOR A COLD
NIGHT. GUSTY NW WINDS ON SATURDAY...BUT DIMINISH QUICKLY AS SURFACE
HIGH MOVES INTO NW LA BEFORE DAYBREAK. A DRY SOUTHERLY FLOW COMMENCE
ON SUNDAY AS WARM PATTERN REGIME CONTINUES.

SHV 67/43/56/33  5300       MLU 72/45/58/34  7200     07

In the hours before

Local storm report, Jan 22, 3:23 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 AM CST FRI JAN 22 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

112 AM     ROSSTON                   AR   65 MPH TSTM GUST
01/22/99   NEVADA                         NUMEROUS TREES BLOWN
                                          DOWN. ONE CHURCH AND
                                          ONE HOUSE DAMAGED AS
                                          WELL AS A CHICKEN BARN.
                                          REPORT BY S.O.

16
Local storm report, Jan 22, 5:38 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CST FRI JAN 22 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

523 AM     CARMEL                    LA   0.75 INCH HAIL
01/22/99   DESOTO                         INTERSECTION OF LA 509 AND
                                          I-49.
                                          REPORT BY S.O.

16
Local storm report, Jan 22, 5:50 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CST FRI JAN 22 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

425 AM     5 N NACOGDOCHES           TX   1.75 INCH HAIL
01/22/99   NACOGDOCHES                    REPORT FROM S.O.

455 AM     3 SE COUSHATTA            LA   0.75 INCH HAIL
01/22/99   RED RIVER                      REPORT BY E.M.O.

530 AM     12 NW COUSHATTA           LA   60 MPH TSTM GUST
01/22/99   RED RIVER                      NUMEROUS TREES DOWN ON
                                          US 71. POWER LINES DOWN
                                          AS WELL.
                                          REPORT FROM S.O.

16
Local storm report, Jan 22, 7:00 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CST FRI JAN 22 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0605 AM    5S SIBLEY                 LA   1 INCH HAIL
01/22/99   LINCOLN                        REPORTED BY LA STATE
                                          POLICE.

0612 AM    RUSTON                    LA   .75 INCH HAIL
01/22/99   LINCOLN                        REPORTED BY SHERRIFS
                                          OFFICE.

0618 AM    EROS                      LA   2.75 INCH HAIL
01/22/99   JACKSON                        REPORTED BY SHERRIFS
                                          OFFICE.

0630 AM    CALHOUN                   LA   1.25 INCH HAIL
01/22/99   OUACHITA                       REPORTED BY SHERRIFS
                                          OFFICE.

0635 AM    SIBLEY                    LA   1.75 INCH HAIL
01/22/99   LINCOLN                        REPORTED BY STORM SPOTTER.

0642 AM    POINT                     LA   1.75 INCH HAIL
01/22/99   UNION                          REPORTED BY LA STATE
                                          POLICE.

1120 PM    OVERTON                   TX   60 MPH TSTM GUST
01/21/99   RUSK                           TREES DOWN.  REPORTED BY
                                          STORM SPOTTER.

20
Local storm report, Jan 22, 7:15 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 AM CST FRI JAN 22 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0640 AM    4 W CALHOUN               LA   .75 INCH HAIL
01/22/99   OUACHITA                       REPORTED BY STORM SPOTTER

20
Local storm report, Jan 22, 7:20 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 AM CST FRI JAN 22 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0700 AM    STERLINGTON               LA   1.5 INCH HAIL
01/22/99   OUACHITA                       REPORTED BY STORM SPOTTER.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:33 PM CSTSevere Thunderstorm WarningSHVOuachita42 min
Jan 21, 8:40 PM CSTTornado WarningSHVLaSalle50 min
Jan 22, 12:01 AM CSTSevere Thunderstorm WarningSHVCaddo64 min
Jan 22, 12:20 AM CSTSevere Thunderstorm WarningSHVBossier60 min
Jan 22, 12:38 AM CSTSevere Thunderstorm WarningSHVWebster62 min
Jan 22, 1:38 AM CSTTornado WarningSHVUnion47 min
Jan 22, 1:49 AM CSTSevere Thunderstorm WarningSHVClaiborne46 min
Jan 22, 4:31 AM CSTSevere Thunderstorm WarningSHVNatchitoches49 min
Jan 22, 4:37 AM CSTSevere Thunderstorm WarningSHVSabine48 min
Jan 22, 4:46 AM CSTTornado WarningSHVNatchitoches49 min
Jan 22, 5:01 AM CSTTornado WarningSHVRed River49 min
Jan 22, 5:10 AM CSTSevere Thunderstorm WarningSHVDe Soto, Red River50 min
Jan 22, 5:40 AM CSTTornado WarningSHVBienville45 min
Jan 22, 5:44 AM CSTTornado WarningSHVJackson46 min
Jan 22, 5:56 AM CSTSevere Thunderstorm WarningSHVLincoln49 min
Jan 22, 6:10 AM CSTTornado WarningSHVLincoln35 min
Jan 22, 6:17 AM CSTTornado WarningSHVOuachita48 min
Jan 22, 6:38 AM CSTSevere Thunderstorm WarningSHVUnion47 min
Jan 22, 7:22 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto4 hr
Jan 22, 11:27 AM CSTTornado WarningSHVNatchitoches58 min
Jan 22, 11:51 AM CSTTornado WarningSHVGrant44 min

Nearby

Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.